Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Nov 25, 2011, 2:53 PM CST for 5 counties in Kansas. It took effect at Nov 26, 2011, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 2:53 PM CST (20:53 UTC)
- In effect from
- Nov 26, 2011, 12:00 PM CST
- Expired
- Nov 26, 2011, 4:05 AM CST
- In force
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS
The radar
The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 560 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS83 KTOP 252053 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 253 PM CST FRI NOV 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS PORTIONS OF NORTH CENTRAL KANSAS... KSZ008-020-021-034-035-260500- /O.NEW.KTOP.FW.W.0011.111126T1800Z-111126T2300Z/ REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON- 253 PM CST FRI NOV 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ALONG AND WEST OF A LINE FROM HERINGTON TO CLAY CENTER TO BELLEVILLE... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES...WHICH IS IN EFFECT FROM NOON TO 5 PM CST SATURDAY. * AFFECTED AREA...AREAS ALONG AND WEST OF A LINE FROM HERINGTON TO CLAY CENTER TO BELLEVILLE. * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * TEMPERATURES...IN THE MIDDLE TO UPPER 40S. * IMPACTS...DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY VALUES MAY LEAD TO EXTREME FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
2 follow-up statements
030 WWUS83 KTOP 260411 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1011 PM CST FRI NOV 25 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS PORTIONS OF NORTH CENTRAL KANSAS... KSZ008-020-021-034-035-261300- /O.CON.KTOP.FW.W.0011.111126T1800Z-111126T2300Z/ REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON- 1011 PM CST FRI NOV 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ALONG AND WEST OF A LINE FROM HERINGTON TO CLAY CENTER TO BELLEVILLE... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM CST SATURDAY. * AFFECTED AREA...AREAS ALONG AND WEST OF A LINE FROM HERINGTON TO CLAY CENTER TO BELLEVILLE. * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * TEMPERATURES...IN THE MIDDLE TO UPPER 40S. * IMPACTS...DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY VALUES MAY LEAD TO EXTREME FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL BE SOON. && $$
409 WWUS83 KTOP 261005 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 405 AM CST SAT NOV 26 2011 KSZ008-020-021-034-035-261115- /O.CAN.KTOP.FW.W.0011.111126T1800Z-111126T2300Z/ REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON- 405 AM CST SAT NOV 26 2011 ...RED FLAG WARNING IS CANCELLED FOR PARTS OF NORTH CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE RED FLAG WARNING. THE DRY AIR BEHIND THE FRONT WILL BE SLOWER TO MOVE INTO NORTH CENTRAL KANSAS THIS AFTERNOON. BECAUSE OF THIS...MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 30 PERCENT AND PRECLUDE EXTREME WEATHER CONDITIONS FOR FIRE BEHAVIOR. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. FIRE DANGER WILL STILL BE HIGH TO VERY HIGH ACROSS THE AREA DUE TO STRONG NORTHWEST WINDS GUSTING TO 45 MPH. $$ WOLTERS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Nov 25, 11:37 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 25, 11:37 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1137 AM CST FRI NOV 25 2011 ...UPDATE TO AVIATION... .DISCUSSION... 08Z WATER VAPOR SATELLITE SHOWS SPLIT UPPER LEVEL FLOW OVER THE WESTERN U.S. WITH A SHORTWAVE MOVING ACROSS AZ AND ANOTHER MOVING THROUGH THE PACIFIC NORTHWEST. ACROSS THE CENTRAL PLAINS...SOUTHWEST FLOW WAS BRINGING A TROPICAL FETCH OF MID LEVEL MOISTURE UP FROM THE PACIFIC. 08Z SURFACE OBS SHOWED A BROAD TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKIES AND SOUTHERLY LOW LEVEL FLOW ADVECTING DEWPOINTS IN THE UPPER 40S AND AROUND 50 NORTH FROM SOUTH TX. FOR TODAY THROUGH SATURDAY...THE TWO WAVES ACROSS THE WEST MORE OR LESS PHASE INTO A SINGLE TROUGH AND BRING A STRONG COLD FRONT THROUGH THE FORECAST AREA TONIGHT. THE MODELS SEEM TO BE IN TWO CAMPS WITH THE GFS AND NAM A LITTLE MORE PROGRESSIVE AND DEEPER WITH THE WAVE AS IT CROSSES...WHILE THE CANADIAN/UKMET/ECMWF ARE A LITTLE SLOWER AND NOT AS DEEP. OVERALL THE ONLY EFFECT TO THE FORECAST IS TO HANG ONTO SOME SMALL POPS DURING THE MORNING SATURDAY IN CASE THE SLOWER SOLUTIONS PAN OUT. IN THE END STRONG COLD AND DRY AIR ADVECTION FROM THE NORTHWEST ALONG WITH INCREASING SUBSIDENCE SHOULD BRING AN END TO THE PRECIP BY NOON SATURDAY. WITH THE MODELS GENERALLY IN AGREEMENT WITH ONE ANOTHER...CONFIDENCE IS ABOVE AVERAGE THAT THERE WILL BE SOME SHOWERS AND HAVE INCREASED POPS FOR TONIGHT. INSTABILITY CONTINUES TO LOOK VERY MARGINAL SO THINK ANY THUNDERSTORM ACTIVITY WILL REMAIN FAIRLY ISOLATED. THE BIGGER CONCERN MAY BE WITH THE WINDS BEHIND THE FRONT LATE TONIGHT AND THROUGH THE DAY SATURDAY. MODELS ARE SHOWING THE PRESSURE GRADIENT TIGHTENING UP WITH THE POTENTIAL FOR SUSTAINED WINDS OF 30 MPH. MODELS PROG 925 AND 850 WINDS ONLY AROUND 40 KTS THROUGH THE DAY. WOULD LIKE TO SEE THESE WINDS A LITTLE STRONGER AND WILL DEFER TO LATER SHIFTS ON ANY WIND ADVISORY DECISIONS. REGARDLESS IT WILL BE A WINDY DAY. HIGHS TODAY COULD BE A LITTLE TRICKY DEPENDING ON HOW LONG THE STRATUS THAT IS CURRENTLY ADVECTING NORTH HANGS AROUND. FORECAST SOUNDINGS MIX THE BOUNDARY LAYER TO AROUND 900 MB WHICH WOULD YIELD LOWER 60S. THIS IS WHAT THE FORECAST REFLECTS...BUT IF THE LOW CLOUDS INHIBIT BOUNDARY LAYER MIXING FOR LONG ENOUGH FORECAST HIGHS COULD A TAD WARM. AS PREV FORECAST MENTIONED...DO NOT EXPECTED MUCH OF A DIURNAL WARM UP FOR HIGHS SATURDAY DUE TO STRONG COLD AIR ADVECTION THROUGH THE DAY. CONTINUED WITH HIGHS IN THE MID 40S...ONLY 5 TO 10 DEGREES WARMER THAN MORNING LOWS. AFTER SATURDAY...THE MODELS STRUGGLE WITH THE OVERALL PATTERN ACROSS THE U.S...ESPECIALLY OVER THE EASTERN THIRD OF THE COUNTRY. HOWEVER THERE APPEARS TO BE A CONSISTENT THEME OF NORTHWEST FLOW WITH AN OCCASIONAL FRONTAL PASSAGE FOR THE PLAINS. UNFORTUNATELY THE GULF LOOKS TO BE CLOSED OFF AFTER THE FRONT PASSES TONIGHT WITH SURFACE RIDGING DEEP INTO SOUTH TX. THEREFORE THE MODELS DO NOT SHOW ANY MOISTURE ADVECTING NORTH FOR THE FRONT LATE MONDAY AND AGAIN WEDNESDAY NIGHT OR THURSDAY. THEREFORE THE FORECAST CALLS FOR DRY WEATHER TO PERSIST WITH TEMPS BRIEFLY WARMING INTO THE 50S BEFORE EACH FRONT KNOCKS HIGHS BACK INTO THE 40S. WOLTERS && .AVIATION... MVFR CEILINGS AT ALL THE TERMINAL SITES. HOWEVER...SOME BREAKS IN THE STRATUS CAN BE SEEN ON VISIBLE SATELLITE. STRATUS SHOULD CONTINUE TO MIX OUT WITH A PERIOD OF VFR CEILINGS THIS AFTERNOON. GUSTY SOUTH WINDS WILL CONTINUE THIS AFTERNOON AND WEAKEN SOMEWHAT OVERNIGHT. WINDS WILL THEN SHIFT TO THE NORTHWEST EARLY TOMORROW MORNING WITH GUSTY NORTHWEST WINDS EXPECTED SHORTLY AFTER SUNRISE. RAIN WILL MOVE INTO THE TERMINALS AROUND 04 Z TONIGHT AND IS EXPECTED TO MOVE OUT BY 12Z TOMORROW. ANDERSON && .FIRE WEATHER... THERE IS SOME CONCERN FOR ELEVATED FIRE DANGER ON SATURDAY BEHIND THE COLD FRONT. MODELS SHOW VERY DRY AIR WITH DEWPOINTS IN THE TEENS MOVING IN. EVEN WITH HIGHS ONLY FORECAST TO BE IN THE 40S...MIN RH VALUES SHOULD FALL INTO THE MID 20S WITH WIND GUSTS WELL ABOVE 25 MPH. AT THIS POINT FIRE DANGER LOOKS TO BE VERY HIGH ACROSS PARTS OF NORTH CENTRAL KS. BUT IF THE RH VALUES ARE ABLE TO DROP EVEN FURTHER TO AROUND 20 PERCENT...WE MAY EXPERIENCE RED FLAG CONDITIONS. WILL NEED TO CONTINUE TO MONITOR THIS AS NEW INFORMATION COMES IN. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 25, 5:00 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 500 AM CST FRI NOV 25 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-261100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 500 AM CST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE TONIGHT ACROSS EAST CENTRAL AND NORTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. IT WILL BE WINDY SATURDAY WITH NORTHWEST WINDS POTENTIALLY GUSTING TO 40 MPH. THE STRONG WINDS AND LOW RELATIVELY HUMIDITY COULD LEAD TO VERY HIGH FIRE DANGER ACROSS PARTS OF NORTH CENTRAL KANSAS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:42 PM CST | Wind Advisory | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 10 more | 27 hr |
Nearby
Red Flag Warnings in Kansas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.